MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383519
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that nexiva tubing leaked.During use, a leak occurred in the extension tube.One defective unit is present.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a leak was confirmed from the video that was provided for investigation; however, the root cause could not be determined.One video and one 18g nexiva iv catheter were provided for investigation.The video showed an 18g nexiva iv catheter with evidence of use.While the catheter was being flushed, drops of liquid appeared to form on the external surface of the catheter tubing.The leak path could not be clearly seen.As the sample exhibited evidence of use, it could not be determined if the tubing was damaged during manufacturing or in the clinical setting, such as needle puncture damage, which can occur during the insertion process.A functional test of the physical sample that was provided for investigation revealed no damage or leaks in the catheter tubing.It could not be confirmed if the returned sample was the same device that was shown in the video.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24541725
Report Number1710034-2026-00237
Device Sequence Number21430303
Product Code FOZ
UDI-Device Identifier00382903835195
UDI-Public(01)00382903835195(11)250619(17)280531(10)5170562
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383519
Device Lot Number5170562
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date03/08/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown